Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 8, 2016, 3:15 PM CDT for Beauregard Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 3:15 PM CDT (20:15 UTC)
- Expired
- Jul 8, 2016, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
County Beauregard Parish, LA
The radar
The Lake Charles radar (KLCH), 36 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS84 KLCH 082015 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CDT FRI JUL 8 2016 LAZ030-041-082115- BEAUREGARD LA-CALCASIEU LA- 315 PM CDT FRI JUL 8 2016 ...SPECIAL WEATHER STATEMENT... AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEQUINCY TO NEAR BUHLER. THESE STORMS WERE NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DE QUINCY...DEQUINCY...BUHLER AND ORETTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3032 9325 3032 9349 3060 9348 3060 9325 TIME...MOT...LOC 2015Z 318DEG 3KT 3044 9339 3038 9335 $$ LANDRENEAU
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:14 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 8, 3:14 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Lake Charles LA 314 PM CDT FRI JUL 8 2016 .DISCUSSION...The area remains on the edge of an upper level ridge that is centered over Northern Mexico, however the eastern flank over the northern gulf coast is gradually weakening. There is a slight increase in convection today when compared to over the past couple of days as the ridge has somewhat weakened. This trend will continue into the weekend. While widespread showers and storms are not expected by Sunday, a healthy dose of scattered convection along a sea breeze may occur as a modest upper trough moves across the eastern sections of the country. As convection and cloud cover increase high temps will also remain at or near climo values. Next week the area will remain on the eastern edge of the upper ridge which will allow for isolated to scattered diurnal convection. The sub-tropical ridge will also remain anchored over the Atlantic keeping the humid south flow in place. && .MARINE...A ridge will remain stretched from the Atlantic into the northern gulf into next week. This will keep a light to moderate onshore flow in place. && .PRELIMINARY POINT TEMPS/POPS... AEX 77 96 76 95 / 10 20 10 20 LCH 79 93 79 93 / 10 20 10 30 LFT 78 93 78 93 / 10 30 10 40 BPT 79 93 79 93 / 10 20 10 30 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...05
Hazardous weather outlook, Jul 8, 4:48 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 448 AM CDT FRI JUL 8 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 091115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 448 AM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL PREVAIL. MAX HEAT INDEX VALUES FROM LATE MORNING INTO THE AFTERNOON WILL RANGE FROM 103 TO 107 DEGREES. IF YOU MUST HAVE ANY OUTDOOR ACTIVITIES...TRY TO TAKE FREQUENT BREAKS IN A COOL SHADED PLACE OR INSIDE AN AIR CONDITIONED STRUCTURE. ALSO...DRINK PLENTY OF NON ALCOHOLIC LIQUIDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES WILL AGAIN RANGE FROM 103 TO 107 DEGREES ON SATURDAY. BY SUNDAY THROUGH THE REMAINDER OF THE PERIOD...RAIN CHANCES WILL BE INCREASING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-091115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 448 AM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, Jul 8, 3:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CDT FRI JUL 8 2016 LAZ030-041-082115- BEAUREGARD LA-CALCASIEU LA- 315 PM CDT FRI JUL 8 2016 ...SPECIAL WEATHER STATEMENT... AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEQUINCY TO NEAR BUHLER. THESE STORMS WERE NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DE QUINCY...DEQUINCY...BUHLER AND ORETTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3032 9325 3032 9349 3060 9348 3060 9325 TIME...MOT...LOC 2015Z 318DEG 3KT 3044 9339 3038 9335 LANDRENEAU
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.